[Fetal toxicity of non-steroidal anti-inflammatory agents].
Explore the source record for details and available documents.
Biomedical subjects
Publications and source records attributed to F Bavoux.
Explore the source record for details and available documents.
A six-month prospective study was carried out by 16 poison control centers in France to assess the epidemiology of medication errors in pediatrics. In this study, 1108 medication errors were analyzed. Mean population age was 3.2 years (median 2 years, range 3 days-15 years), and 30 percent of the children were under 1 year of age. The most frequent error characteristics were family responsibility, 87 percent (a member of the patient's family most often committed the error in medication use); parental prescribing decision, 31.5 percent (medication administered to the child by the parents without medical consultation or the advice of a pharmacist); incorrect execution of the prescription by the parents, 30 percent (error in dispensing, route of administration, etc.); oral forms, 52 percent (errors occurred most frequently with oral as opposed to other forms); incorrect dosage, 31.5 percent; and drug error, 30 percent (the drug dispensed was not the one prescribed). Iatrogenic injury occurred in 186 patients (17 percent) and 161 were hospitalized (15 percent). The majority of these were for surveillance only. The clinical outcome caused by medication error was unfavorable in two cases. The types of drugs most frequently misused included morphinic cough suppressants (9.5 percent), salicylates (9.1 percent), and ear, nose, and throat drops (9 percent); 459 proprietary medicines were specified. Prevention of medication errors should involve certain main requirements: formulations and package instructions specific to pediatric patients to ensure appropriateness and accuracy, detailed information given to patients by physicians and pharmacists about their prescriptions, and more public information concerning the risks of remedies or medication administered to children by parents who do not seek medical advice.
An acute kidney failure (AKF) was present at birth in a 28 week-old premature infant exposed in utero to ketoprofen during the last 4 days of pregnancy. Usual causes of AKF were not identified. Thus, AKF might be due to a ketoprofen-induced impairment in renal prostaglandin synthesis.
Explore the source record for details and available documents.
A 8 day-old full-term newborn showed severe cardiac disturbances after intravenous injection of erythromycin. The neonate, suspected of having Chlamydia pneumonitis because of tachypnea and rhinitis, had been given 5 injections of erythromycin without clinical effect. Pallor, vomiting and bradycardia developed a few minutes after the 6th injection, and ECG showed ventricular arrhythmia, prolonged QT interval and an atrioventricular block. The infant died in intensive care unit. This case and the analysis of other published cases of cardiac disturbances following the parenteral use of erythromycin, indicate the potential arrhythmogenic risk of this drug. It is suggested that newborns treated with erythromycin should be monitored by ECG.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
In this paper the authors report on two term-birth newborn infants who were exposed to long-term maternal treatment with benzodiazepines. They emphasize the free interval before the onset of respiratory pauses in these newborns, since triazolam is classified as belonging to the class of benzodiazepines with ultra-rapid elimination and especially the severity of these disorders.
One month after taking carbamazepine for pain relief, a 13 year-old child with Friedrich's ataxia presented with an allergic rash and digestive and cardiac symptoms. Two weeks later, non-oliguric renal failure suggestive of interstitial nephritis was present. Acute renal failure resolved with pulse methyl prednisolone injections relayed with prednisone orally, for 2 months. Allergic manifestations with carbamazepine should lead to immediate withdrawal of treatment.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Method of artificial respirators desinfection by Formaldehyde is studied. Formaldehyde and ammoniac quantitative analysis are performed. Air samples are taken by dry process and by wet process. Two concentrations are in ceiling values for exposure of workers and exceed irritant concentrations during chronic exposition. Particular attention should be paid to perform measurement: air samples must be taken by wet process as artificial ventilation circumstances: indeed in this case air is humidified; potential toxicity is unappreciated in this use. Complementary studies are required.
We present an electroclinical study of 4 severe pneumococcal meningitis cases with intracranial hypertension. In addition to classical anticerebral edema therapy thiopental infusion was used. The plasma thiopental level seems to be only an incomplete indicator of cerebral drug effect, but must be measured to avoid accumulation. EEG monitoring appears to be better in evaluating the clinical status and barbituric impregnation. The burst suppression in EEG recording is noted at variable periods (9-48 h) after the start of the treatment and disappears on discontinuation of infusion while the plasma drug levels remain high. Further, in two cases EEG changes preceded clinical deficits. Evolution of clinical and EEG status was good in the 4 children.
The risks of incidents and accidents--especially systemic ones--complicating topical scabies treatment in infants are reviewed. After a short review concerning insecticides (sulphur, benzyl-benzoate, DDT, Lindane, Crotamiton) and the use of several drugs proposed for infants, the authors insist on the choice of the drug and the therapeutic protocol, that are as important as the drug itself. Directions for use should be strict, in order to avoid automedication and overdosage. There is no study concerning the comparative evaluation of risks and efficacy of each drug.
Explore the source record for details and available documents.